Alert archive / Kansas / Red Flag Warnings in 2008
Red Flag Warning 14, NWS Dodge City, KS
NWS Dodge City, KS issued this red flag warning at May 23, 2008, 4:13 AM CDT for 6 counties in Kansas. It took effect at May 23, 2008, 1:00 PM CDT. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 23, 2008, 4:13 AM CDT (09:13 UTC)
- In effect from
- May 23, 2008, 1:00 PM CDT
- Expired
- May 23, 2008, 7:00 PM CDT
- In force
- 6 hr
- Issued by
- NWS Dodge City, KS
Counties Grant County, KS, Hamilton County, KS, Kearny County, KS, Morton County, KS, Stanton County, KS, Stevens County, KS
The radar
The Dodge City radar (KDDC), 141 km from the middle of the area, began a volume at 09:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 9.2 hours before the alert went out and 147 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2192 J/kg
- Mixed-layer CIN
- -8 J/kg
- Mixed-layer LCL
- 1576 m above ground
- 0-6 km bulk shear
- 59 kt
- 0-1 km storm-relative helicity
- 285 m²/s²
- 0-3 km storm-relative helicity
- 313 m²/s²
- Significant tornado parameter
- 1.9
- Supercell composite
- 17.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS83 KDDC 230913 RFWDDC RED FLAG WARNING NATIONAL WEATHER SERVICE DODGE CITY KS 413 AM CDT FRI MAY 23 2008 ...CRITICAL FIRE CONDITIONS WILL EXIST THIS AFTERNOON... .GUSTY SOUTH WINDS WILL RETURN THIS AFTERNOON. RELATIVE HUMIDITIES WILL DROP OFF CONSIDERABLY AS TEMPERATURES RISE AND THE WINDS INCREASE. THE FIRE DANGER WILL BECOME CRITICAL AGAIN TODAY. OUTDOOR BURNING IS DISCOURAGED. KSZ061-062-074-075-084-085-231715- /O.UPG.KDDC.FW.A.0010.080523T1800Z-080524T0200Z/ /O.NEW.KDDC.FW.W.0014.080523T1800Z-080524T0000Z/ HAMILTON-KEARNY-STANTON-GRANT-MORTON-STEVENS- 413 AM CDT FRI MAY 23 2008 /313 AM MDT FRI MAY 23 2008/ ...RED FLAG WARNING IN EFFECT FROM 1 PM CDT /NOON MDT/ THIS AFTERNOON TO 7 PM CDT /6 PM MDT/ THIS EVENING... THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 1 PM CDT /NOON MDT/ THIS AFTERNOON TO 7 PM CDT /6 PM MDT/ THIS EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. HIGH TEMPERATURES WARMING INTO THE UPPER 80S TO LOWER 90S COMBINED WITH LOW DEWPOINTS WILL RESULT IN RELATIVE HUMIDITIES DROPPING TO FIFTEEN PERCENT OR BELOW. GUSTY SOUTH WINDS OF 25 TO 35 MPH WILL ALSO PERSIST DURING THE AFTERNOON AND EARLY EVENING HOURS. THIS WILL RESULT IN FAVORABLE CONDITIONS FOR WILDFIRES. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$
1 follow-up statement
000 WWUS83 KDDC 231601 RFWDDC RED FLAG WARNING NATIONAL WEATHER SERVICE DODGE CITY KS 1101 AM CDT FRI MAY 23 2008 ...CRITICAL FIRE CONDITIONS WILL EXIST THIS AFTERNOON... .GUSTY SOUTH WINDS WILL RETURN THIS AFTERNOON. RELATIVE HUMIDITIES WILL DROP OFF CONSIDERABLY AS TEMPERATURES RISE AND THE WINDS INCREASE. THE FIRE DANGER WILL BECOME CRITICAL AGAIN TODAY. OUTDOOR BURNING IS DISCOURAGED. KSZ061-062-074-075-084-085-240000- /O.CON.KDDC.FW.W.0014.080523T1800Z-080524T0000Z/ HAMILTON-KEARNY-STANTON-GRANT-MORTON-STEVENS- 1101 AM CDT FRI MAY 23 2008 /1001 AM MDT FRI MAY 23 2008/ ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM CDT /6 PM MDT/ THIS EVENING... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM CDT /6 PM MDT/ THIS EVENING. HIGH TEMPERATURES WARMING INTO THE UPPER 80S TO LOWER 90S COMBINED WITH LOW DEWPOINTS WILL RESULT IN RELATIVE HUMIDITIES DROPPING TO FIFTEEN PERCENT OR BELOW. GUSTY SOUTH WINDS OF 25 TO 35 MPH WILL ALSO PERSIST DURING THE AFTERNOON AND EARLY EVENING HOURS. THIS WILL RESULT IN FAVORABLE CONDITIONS FOR WILDFIRES. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before this red flag warning went out at May 23, 3:14 AM CDT, 59 minutes earlier.
Area forecast discussion, May 23, 3:14 AM CDT, 59 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DODGE CITY KS 314 AM CDT FRI MAY 23 2008 .DISCUSSION... DAYS 1-2... IT APPEARS TODAY WILL BE A REPEAT OF THURSDAY. FIRST CHALLENGE WILL BE HOW LONG TO KEEP MORNING THUNDERSTORMS GOING. AS EXPECTED NOCTURNAL ELEVATED STORMS DEVELOPED SHORTLY AFTER 2 AM AS THE LOW LEVEL JET INCREASED. ACTIVITY WILL DIMINISH SHORTLY AFTER SUNRISE AND SHOULD BE LIMITED TO MY NORTHEAST CWA BY THAT TIME. LATER TODAY THE DRYLINE WILL ONCE AGAIN BECOME THE FOCUS FOR SEVERE THUNDERSTORM DEVELOPMENT. WHAT IS DIFFERENT TODAY IS THAT THE UPPER LEVEL WINDS (20H) WILL BE MUCH STRONGER THAN THURSDAY. ABUNDANT LOW LEVEL MOISTURE WITH TDS WELL INTO THE 60S SHOULD BE PRESENT BY MAX HEATING. THE CAP MAY NOT BE AS STRONG AS MID-LEVEL TEMPS HAVE COOLED A LITTLE. THE MODELS MAY BE TRYING TO MIX THE DRY AIR TOO FAR EAST AGAIN. REGARDLESS, ANY STORM THAT GETS GOING WILL HAVE THE POTENTIAL TO BECOME TORNADIC...ESPECIALLY FROM DDC TO HAYS/WAKEENEY. SATURDAY MAY HAVE ANOTHER REPEAT ALTHOUGH ITS LESS CLEAR ON THE WIND PROFILE AND LOCATION OF THE DRY LINE. WILL KEEP THE PREVIOUS FORECAST INTACT FOR THIS PERIOD. FINALLY IT APPEARS THAT THE WESTERN SIX COUNTIES WILL ONCE AGAIN EXPERIENCE SIGNIFICANT DRYING AND GUSTY WINDS. THUS, A RED FLAG WARNING WILL BE IN PLACE. SURFACE WINDS SHOULD MAKE WIND ADVISORY CRITERIA ACROSS THE WESTERN THIRD OF MY AREA...AGAIN MUCH LIKE THURSDAY. DAYS 3-7... FORECAST CHALLENGES IN THIS EXTENDED PERIOD ARE CHANCES FOR SEVERE THUNDERSTORMS SUNDAY AND MONDAY THEN HIGH TEMPERATURES ON TUESDAY WITH A GOOD COLD FRONT. SOUTHWESTERLY MODERATE FLOW ALOFT WILL PERSIST INTO SUNDAY AND MONDAY WITH GOOD MOISTURE STILL IN PLACE. COULD BE SOME SEVERE THUNDERSTORMS MAINLY IN THE AFTERNOON AND EVENING IN THE EAST CWA WITH THE BEST MOISTURE. A STRONG COLD FRONT DROPS DOWN ON TUESDAY MORNING WITH 850MB TEMPS DROPPING INTO THE MID TEENS CELSIUS. HIGHS IN THE UPPER 80S TO AROUND 90 STILL LOOK GOOD FOR SUNDAY AND MONDAY THEN COOLING INTO THE LOW TO MID 80S ON TUESDAY AND POSSIBLY COLDER. LOOK FOR A MAINLY DRY DAY ON WEDNESDAY WITH HIGH PRESSURE BUILDING IN AND PLEASANT HIGHS IN THE UPPER 70S TO LOWER 80S. .AVIATION... LOOK FOR STRATUS THIS MORNING WITH MFVR CONDITIONS AND SCATTERED THUNDERSTORMS. MORE WIDESPREAD SEVERE THUNDERSTORMS ARE THEN EXPECTED BY EARLY AFTERNOON INTO THE EVENING WITH VFR CONDITIONS EXCEPT IN THUNDERSTORMS. && .PRELIMINARY POINT TEMPS/POPS... DDC 88 68 90 66 / 50 50 30 30 GCK 88 64 88 63 / 30 30 30 30 EHA 90 58 88 60 / 10 20 20 30 LBL 91 62 90 64 / 20 20 20 30 HYS 85 68 88 65 / 50 60 30 40 P28 88 70 91 66 / 30 40 30 30 && .DDC WATCHES/WARNINGS/ADVISORIES... RED FLAG WARNING FROM 1 PM CDT /NOON MDT/ TO 6 PM CDT /5 PM MDT/ THIS AFTERNOON FOR KSZ061-062-074-075-084-085. WIND ADVISORY FROM 1 PM CDT /NOON MDT/ THIS AFTERNOON TO 8 PM CDT /7 PM MDT/ THIS EVENING FOR KSZ043-044-061>063-074>076- 084>086. && FN07/06
Hazardous weather outlook, May 22, 12:10 PM CDT, 16 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DODGE CITY KS 1210 PM CDT THU MAY 22 2008 KSZ030-031-043>046-063>066-076>081-086>090-231000- TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-FINNEY-HODGEMAN-PAWNEE-STAFFORD- HASKELL-GRAY-FORD-EDWARDS-KIOWA-PRATT-SEWARD-MEADE-CLARK-COMANCHE- BARBER- 1210 PM CDT THU MAY 22 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS...SOUTH CENTRAL KANSAS...SOUTHWEST KANSAS AND WEST CENTRAL KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT A DRYLINE WILL BECOME THE FOCUS FOR THUNDERSTORM DEVELOPMENT AFTER 3 PM. THIS DRYLINE BY 3 PM WILL EXTEND FROM NEAR SCOTT CITY TO NEAR LIBERAL. EAST OF THIS BOUNDARY THERE WILL BE A THREAT OF SUPERCELL THUNDERSTORMS CAPABLE OF PRODUCING VERY DAMAGING HAIL ALONG WITH THE THREAT OF TORNADOES IN THE STRONGEST OF SUPERCELL THUNDERSTORMS. CONDITIONS WILL BE SUFFICIENT THAT ANY TORNADO THAT MIGHT DEVELOP COULD BECOME SIGNIFICANT AND LONG LIVED. ALL PERSONS LIVING EAST OF SCOTT CITY TO NEAR LIBERAL ARE URGED TO MONITOR THE LATEST UPDATES AND POSSIBLE WARNINGS. SHOULD A SEVERE THUNDERSTORM OR TORNADO WARNING BE ISSUED FOR THE AREA...IMMEDIATE ACTION TO PROTECT LIFE AND PROPERTY SHOULD BE TAKEN. THE THREAT FOR STORMS AND SEVERE HAIL WILL SHIFT WEST AFTER DARK. A FEW TORNADOES CANNOT BE RULED OUT THROUGH MIDNIGHT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY ADDITIONAL SEVERE WEATHER IS EXPECTED FRIDAY AFTERNOON AND INTO THE FIRST OF NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTERS WILL BE NEEDED AFTER 3 PM...INITIALLY FROM NEAR SCOTT CITY TO NEAR LIBERAL AND THEN INTO THE PRATT, LARNED AND HAYS AREA BY EVENING. SPOTTERS MAY BE NEEDED LATE THIS EVENING FARTHER WEST. ADDITIONAL ACTIVATION WILL BE NEEDED ON FRIDAY. && FOR MORE INFORMATION VISIT OUR WEBPAGE AT HTTP://WEATHER.GOV/DDC KSZ061-062-074-075-084-085-231000- HAMILTON-KEARNY-STANTON-GRANT-MORTON-STEVENS- 457 AM CDT THU MAY 22 2008 /357 AM MDT THU MAY 22 2008/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST KANSAS. .DAY ONE...TODAY AND TONIGHT BOTH A WIND ADVISORY AND A RED FLAG WARNING WILL BE IN EFFECT TODAY. GUSTY SOUTH WINDS OF 30 TO 40 MPH WITH GUSTS TO NEAR 55 MPH WILL BE POSSIBLE LATE THIS MORNING AND CONTINUING INTO THIS EVENING. IN ADDITION, RELATIVE HUMIDITIES WILL FALL TO LESS THAN 15 PERCENT AS TEMPERATURES CLIMB TO AROUND 90. THIS WILL RESULT IN A HIGH FIRE DANGER. THERE IS A CHANCE FOR A THUNDERSTORM OR TWO IN EASTERN KEARNY...GRANT...AND STEVENS COUNTIES BY EARLY AFTERNOON. ANY STORM THAT DOES FROM WILL HAVE THE POTENTIAL TO QUICKLY GO SEVERE. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THERE WILL BE A SLIGHT CHANCE OF THUNDERSTORMS FRIDAY NIGHT WITH A BETTER CHANCE SATURDAY NIGHT. SOME OF THESE COULD BECOME SEVERE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION COULD BE NECESSARY ACROSS EASTERN KEARNY...GRANT AND STEVENS COUNTIES. && FOR MORE INFORMATION VISIT OUR WEBPAGE AT HTTP://WEATHER.GOV/DDC 07/30
In the hours before
Local storm report, May 22, 11:51 PM CDT, 4 hours 22 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE DODGE CITY KS
1151 PM CDT THU MAY 22 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0220 PM HAIL GARDEN CITY 37.98N 100.86W
05/22/2008 E0.75 INCH FINNEY KS PUBLIC
0224 PM HAIL NNE GARDEN CITY 37.98N 100.86W
05/22/2008 E1.00 INCH FINNEY KS TRAINED SPOTTER
0242 PM HAIL 10 N GARDEN CITY 38.12N 100.86W
05/22/2008 E1.25 INCH FINNEY KS PUBLIC
0243 PM HAIL 10 N GARDEN CITY 38.12N 100.86W
05/22/2008 E1.25 INCH FINNEY KS PUBLIC
0254 PM HAIL 10 SE SCOTT CITY 38.38N 100.78W
05/22/2008 E0.88 INCH SCOTT KS TRAINED SPOTTER
0254 PM HAIL 5 SSW GRIGSTON 38.40N 100.75W
05/22/2008 E0.88 INCH SCOTT KS TRAINED SPOTTER
0300 PM HAIL 6 SSW GRIGSTON 38.39N 100.77W
05/22/2008 E1.00 INCH SCOTT KS PUBLIC
0321 PM HAIL 3 E PLYMELL 37.81N 100.82W
05/22/2008 E1.00 INCH FINNEY KS PUBLIC
0330 PM HAIL 13 NNE SCOTT CITY 38.65N 100.82W
05/22/2008 E1.00 INCH SCOTT KS PUBLIC
0340 PM HAIL 9 NNW TICE 37.63N 100.76W
05/22/2008 E1.75 INCH HASKELL KS TRAINED SPOTTER
0342 PM HAIL 7 WSW FRIEND 38.22N 101.04W
05/22/2008 E1.75 INCH FINNEY KS PUBLIC
0346 PM HAIL 16 SSW SCOTT CITY 38.27N 101.02W
05/22/2008 E1.50 INCH SCOTT KS PUBLIC
0347 PM HAIL 10 NNW TICE 37.65N 100.76W
05/22/2008 E1.00 INCH HASKELL KS PUBLIC
0348 PM HAIL 15 SSW SCOTT CITY 38.28N 101.01W
05/22/2008 E1.75 INCH SCOTT KS PUBLIC
0405 PM HAIL 11 ESE SHALLOW WATER 38.31N 100.72W
05/22/2008 E0.88 INCH SCOTT KS TRAINED SPOTTER
0410 PM HAIL 13 NNE GARDEN CITY 38.15N 100.77W
05/22/2008 E1.00 INCH FINNEY KS PUBLIC
0433 PM HAIL 2 WSW HEALY 38.59N 100.65W
05/22/2008 E0.88 INCH LANE KS PUBLIC
0520 PM HAIL 2 S DIGHTON 38.45N 100.47W
05/22/2008 E1.00 INCH LANE KS PUBLIC
0532 PM TORNADO 4 WNW ALAMOTA 38.46N 100.37W
05/22/2008 LANE KS STORM CHASER
0532 PM TSTM WND GST 6 NE DIGHTON 38.54N 100.39W
05/22/2008 E60.00 MPH LANE KS TRAINED SPOTTER
0533 PM HAIL 2 E DIGHTON 38.48N 100.42W
05/22/2008 E1.25 INCH LANE KS PUBLIC
0538 PM TORNADO 7 NNW ALAMOTA 38.53N 100.35W
05/22/2008 LANE KS STORM CHASER
0545 PM HAIL 1 SW PENDENNIS 38.64N 100.34W
05/22/2008 E2.00 INCH LANE KS PUBLIC
HAIL COVERED THE GROUND AND SHREDDED VEGETATION.
0555 PM HAIL 2 NNE AMY 38.49N 100.59W
05/22/2008 E0.88 INCH LANE KS PUBLIC
0555 PM HAIL 2 S AMY 38.43N 100.60W
05/22/2008 E1.00 INCH LANE KS TRAINED SPOTTER
0626 PM TORNADO 5 S COLLYER 38.97N 100.12W
05/22/2008 TREGO KS LAW ENFORCEMENT
0631 PM HAIL 1 SE SHIELDS 38.61N 100.44W
05/22/2008 E1.00 INCH LANE KS PUBLIC
0634 PM TORNADO 2 S COLLYER 39.01N 100.12W
05/22/2008 TREGO KS LAW ENFORCEMENT
0635 PM HAIL COLLYER 39.04N 100.12W
05/22/2008 E1.75 INCH TREGO KS PUBLIC
0642 PM TORNADO 2 E COLLYER 39.04N 100.08W
05/22/2008 TREGO KS STORM CHASER
0643 PM HAIL 7 NNW INGALLS 37.92N 100.50W
05/22/2008 E1.00 INCH GRAY KS PUBLIC
0730 PM HAIL 9 WSW BUTTERMILK 37.04N 99.48W
05/22/2008 E1.00 INCH COMANCHE KS PUBLIC
0804 PM HAIL 5 S COLDWATER 37.19N 99.34W
05/22/2008 E1.00 INCH COMANCHE KS LAW ENFORCEMENT
0805 PM TORNADO 8 SSE PENDENNIS 38.55N 100.26W
05/22/2008 LANE KS STORM CHASER
0805 PM TORNADO 8 SSE PENDENNIS 38.54N 100.27W
05/22/2008 LANE KS TRAINED SPOTTER
0815 PM HAIL 1 SW PENDENNIS 38.64N 100.34W
05/22/2008 E0.88 INCH LANE KS PUBLIC
0824 PM HAIL 11 E COLDWATER 37.26N 99.14W
05/22/2008 E1.00 INCH COMANCHE KS LAW ENFORCEMENT
0825 PM HAIL 4 SSE WILMORE 37.28N 99.18W
05/22/2008 E2.50 INCH COMANCHE KS NWS EMPLOYEE
0847 PM TORNADO 9 S TREGO CENTER 38.75N 99.90W
05/22/2008 TREGO KS STORM CHASER
0847 PM TORNADO 7 S TREGO CENTER 38.78N 99.90W
05/22/2008 TREGO KS STORM CHASER
0850 PM TORNADO 3 SW TREGO CENTER 38.85N 99.94W
05/22/2008 TREGO KS BROADCAST MEDIA
THE TORNADO WAS REPORTED BY KAKE TELEVISION SPOTTER.
0851 PM TORNADO 5 S WAKEENEY 38.95N 99.88W
05/22/2008 TREGO KS OTHER FEDERAL
THE TORNADO WAS REPORTED BY A SPC STUDENT EMPLOYEE.
0857 PM TORNADO 2 SSW WAKEENEY 38.99N 99.89W
05/22/2008 TREGO KS STORM CHASER
REPORT RELAYED FROM WFO GOODLAND.
0930 PM HAIL WAKEENEY 39.02N 99.88W
05/22/2008 E1.00 INCH TREGO KS STORM CHASER
CHASER REPORT RELAYED BY WFO CHARLESTON.
&&
BURGERTLocal storm report, May 23, 12:29 AM CDT, 3 hours 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
1229 AM CDT FRI MAY 23 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1200 AM TSTM WND GST PRATT 37.65N 98.74W
05/23/2008 E60 MPH PRATT KS EMERGENCY MNGR
THE PRATT COUNTY EOC REPORTED 60 MPH WINDS AND POWER
LINES DOWN ON THE EAST SIDE OF PRATT ON HIGHWAY 54.
&&
06Local storm report, May 23, 12:53 AM CDT, 3 hours 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
1253 AM CDT FRI MAY 23 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1130 PM TSTM WND GST KIOWA 37.02N 98.48W
05/22/2008 E70.00 MPH BARBER KS STORM CHASER
3 INCH TREE LIMBS BLOWN DOWN IN TOWN.
&&
BURGERTLocal storm report, May 23, 1:11 AM CDT, 3 hours 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
111 AM CDT FRI MAY 23 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0100 AM HAIL 7 NNE AETNA 37.18N 98.93W
05/23/2008 M1.00 INCH BARBER KS TRAINED SPOTTER
&&
06Special weather statement, May 23, 1:30 AM CDT, 2 hours 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DODGE CITY KS
130 AM CDT FRI MAY 23 2008
KSZ081-090-230730-
BARBER-PRATT-
130 AM CDT FRI MAY 23 2008
...SIGNIFICANT WEATHER ADVISORY FOR BARBER AND PRATT COUNTIES...
AT 126 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 7 MILES SOUTHEAST OF LAKE CITY...MOVING NORTHEAST
AT 30 MPH.
SMALL HAIL...AND WINDS OF NEAR 55 MPH ARE POSSIBLE WITH THIS STORM.
LAT...LON 3745 9889 3775 9845 3770 9843 3739 9845
3739 9836 3737 9834 3723 9835 3710 9883
TIME...MOT...LOC 0630Z 230DEG 18KT 3728 9872
18Local storm report, May 23, 3:08 AM CDT, 1 hour 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
308 AM CDT FRI MAY 23 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0302 AM HAIL LA CROSSE 38.53N 99.31W
05/23/2008 M1.00 INCH RUSH KS LAW ENFORCEMENT
&&
06The office that day
Everything else NWS Dodge City, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 22, 7:54 PM CDT | Tornado Warning | DDC | Comanche, Kiowa | 51 min |
| May 22, 8:03 PM CDT | Severe Thunderstorm Warning | DDC | Lane, Ness, Trego | 42 min |
| May 22, 8:08 PM CDT | Tornado Warning | DDC | Lane, Ness, Trego | 52 min |
| May 22, 8:23 PM CDT | Tornado Warning | DDC | Barber, Comanche, Kiowa, Pratt | 34 min |
| May 22, 8:33 PM CDT | Tornado Warning | DDC | Trego | 42 min |
| May 22, 9:07 PM CDT | Fire Weather Watch | DDC | Grant, Hamilton, Kearny, Morton, Stanton, Stevens | 7 hr |
| May 22, 9:09 PM CDT | Tornado Warning | DDC | Trego | 36 min |
| May 22, 9:32 PM CDT | Tornado Warning | DDC | Trego | 30 min |
| May 22, 10:04 PM CDT | Severe Thunderstorm Warning | DDC | Trego | 41 min |
| May 22, 10:48 PM CDT | Severe Thunderstorm Warning | DDC | Barber, Comanche | 55 min |
| May 23, 12:27 AM CDT | Severe Thunderstorm Warning | DDC | Barber, Comanche | 63 min |
| May 23, 1:30 AM CDT | Special Weather Statement | DDC | Barber | 60 min |
| May 23, 2:43 AM CDT | Severe Thunderstorm Warning | DDC | Pawnee, Rush | 47 min |
| May 23, 4:34 AM CDT | Special Weather Statement | DDC | Ellis | 41 min |
| May 23, 4:58 AM CDT | Severe Thunderstorm Warning | DDC | Ellis, Trego | 47 min |
| May 23, 5:26 AM CDT | Wind Advisory | DDC | Finney, Grant, Hamilton, Haskell, Kearny, Lane and 5 more | 16 hr |
| May 23, 6:29 AM CDT | Special Weather Statement | DDC | Ellis | 46 min |
| May 23, 2:57 PM CDT | Severe Thunderstorm Warning | DDC | Lane, Ness | 48 min |
| May 23, 3:09 PM CDT | Tornado Warning | DDC | Lane, Ness | 16 min |
| May 23, 3:27 PM CDT | Severe Thunderstorm Warning | DDC | Lane | 12 min |
| May 23, 3:44 PM CDT | Severe Thunderstorm Warning | DDC | Finney, Lane, Ness | 21 min |
| May 23, 3:49 PM CDT | Severe Thunderstorm Warning | DDC | Gray, Haskell, Meade, Seward | 56 min |
| May 23, 4:14 PM CDT | Severe Thunderstorm Warning | DDC | Finney, Gray, Hodgeman, Lane, Ness | 46 min |
| May 23, 4:20 PM CDT | Tornado Warning | DDC | Finney, Scott | 25 min |
| May 23, 4:23 PM CDT | Tornado Warning | DDC | Finney, Lane, Scott | 52 min |
| May 23, 4:41 PM CDT | Severe Thunderstorm Warning | DDC | Finney, Gray, Haskell | 49 min |
| May 23, 4:45 PM CDT | Tornado Warning | DDC | Lane, Ness, Scott | 45 min |
| May 23, 4:45 PM CDT | Tornado Warning | DDC | Scott | 15 min |
| May 23, 4:56 PM CDT | Severe Thunderstorm Warning | DDC | Finney, Lane | 64 min |
| May 23, 4:58 PM CDT | Tornado Warning | DDC | Finney, Ford, Gray, Haskell, Hodgeman | 47 min |
| May 23, 5:09 PM CDT | Severe Thunderstorm Warning | DDC | Finney, Gray | 51 min |
| May 23, 5:09 PM CDT | Tornado Warning | DDC | Finney, Lane | 51 min |
| May 23, 5:19 PM CDT | Severe Thunderstorm Warning | DDC | Finney, Grant, Haskell, Kearny | 38 min |
| May 23, 5:26 PM CDT | Severe Thunderstorm Warning | DDC | Finney, Lane, Scott | 49 min |
| May 23, 5:27 PM CDT | Tornado Warning | DDC | Lane | 18 min |
| May 23, 5:30 PM CDT | Severe Thunderstorm Warning | DDC | Haskell, Meade, Seward | 20 min |
| May 23, 5:33 PM CDT | Severe Thunderstorm Warning | DDC | Finney, Gray, Haskell | 42 min |
| May 23, 5:33 PM CDT | Tornado Warning | DDC | Finney, Gray, Hodgeman, Lane, Ness | 42 min |
| May 23, 5:42 PM CDT | Tornado Warning | DDC | Lane | 33 min |
| May 23, 5:45 PM CDT | Severe Thunderstorm Warning | DDC | Clark, Ford, Gray, Haskell, Meade | 60 min |
| May 23, 5:47 PM CDT | Tornado Warning | DDC | Finney, Scott | 29 min |
| May 23, 6:00 PM CDT | Tornado Warning | DDC | Clark, Ford, Gray, Meade | 28 min |
| May 23, 6:04 PM CDT | Tornado Warning | DDC | Finney, Gray | 41 min |
| May 23, 6:10 PM CDT | Tornado Warning | DDC | Clark, Ford, Meade | 50 min |
| May 23, 6:14 PM CDT | Tornado Warning | DDC | Finney, Hodgeman, Lane, Ness | 46 min |
| May 23, 6:19 PM CDT | Severe Thunderstorm Warning | DDC | Lane, Scott | 26 min |
| May 23, 6:25 PM CDT | Severe Thunderstorm Warning | DDC | Finney, Ford, Gray, Hodgeman | 25 min |
| May 23, 6:27 PM CDT | Tornado Warning | DDC | Finney, Hodgeman, Lane | 33 min |
| May 23, 6:43 PM CDT | Tornado Warning | DDC | Finney, Hodgeman, Lane, Ness | 47 min |
| May 23, 6:56 PM CDT | Tornado Warning | DDC | Clark, Comanche, Ford, Kiowa | 64 min |
Nearby
Red Flag Warnings in Kansas, 2008Every red flag warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.